Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

An iterative HAM approach for nonlinear boundary value problems in a semi-infinite domain

Yinlong Zhao
Zhiliang Lin
Shijun Liao
Journal / Anthology

Computer Physics Communications
Year: 2013
Volume: 184
Page range: 2136–2144

In this paper, we propose an iterative approach to increase the computation efficiency of the homotopy analysis method (HAM), a analytic technique for highly nonlinear problems. By means of the Schmidt–Gram process (Arfken et al., 1985) [15], we approximate the right-hand side terms of high-order linear sub-equations by a finite set of orthonormal bases. Based on this truncation technique, we introduce the Mth-order iterative HAM by using each Mth-order approximation as a new initial guess. It is found that the iterative HAM is much more efficient than the standard HAM without truncation, as illustrated by three nonlinear differential equations defined in an infinite domain as examples. This work might greatly improve the computational efficiency of the HAM and also the Mathematica package BVPh for nonlinear BVPs.

*Applied Mathematics > Computer Science
*Science > Physics

Homotopy analysis method, Truncation technique, Iteration technique, Orthonormal functions, Approximate analytical solutions